MAUDE Adverse Event Report: TORNIER INC ORTHOLOC SPS 185MM STANDARD 10 HOLE PLATE; PLATE, FIXATION, BONE

TORNIER INC ORTHOLOC SPS 185MM STANDARD 10 HOLE PLATE; PLATE, FIXATION, BONE
Catalog Number SPS010
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented for a revision procedure due to the sps plate breaking.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. a review of the device history is not possible because the lot number was not communicated. should additional information become available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on the available pictures, x-rays and medical expert opinion.The device inspection revealed the following: the visual inspection of the available picture of the device confirms that the implant is broken.A review of the x-rays by the medical expert stated; ¿plate was used as intended and the surgeon used a proper technique.The plate was used as a revision of an earlier non-union of a mid-shaft humerus fracture.This can be seen by the screw tracts that can be seen in part of the humerus distally to the non-union.The reason behind the breakage of plate is unsuccessful revision of earlier non-union after orif followed by the insufficient healing of bone.¿ a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on investigation and formal medical expert opinion, the root cause was attributed to patient related issue.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
ORTHOLOC SPS 185MM STANDARD 10 HOLE PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19760670
Report Number0001649390-2024-00319
Device Sequence Number8513529
Product Code HRS
UDI-Device Identifier00846832074013
UDI-Public00846832074013
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K181587
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberSPS010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexMale